Thunderstorm Wind, Perry
- When
- April 28, 4:10 PM EST
- Where
- Perry County, Tell City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -86.767
Trees were downed over the western half of the county.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 28, 2:00 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT MON APR 28 2003 .SHORT TERM: DECENT SHORT WAVE (S/W) IN ERN MO THIS AFTN IS EXPECTED TO TRACK TO SRN IL ERY THIS EVNG...THEN TO CNTRL KY IN THE LATE EVNG...BEFORE SHFTG INTO WV AND WEAKENING OVERNIGHT. TONGUE OF INSTABILITY AND THETA-E RDG AXIS TO INTERCEPT ENERGY PTN TNGT...LEADING TO SCT OR NUMEROUS SHWRS & TSTMS. WE WILL GO WITH LIKELY POPS ACRS THE NORTH AND SCT IN THE SOUTH. INFLUX OF HIGHER DEWPOINTS AND CLDS TNGT WILL KEEP TEMPS ON THE MILD LEVEL. SUBSIDENCE PTN IN THE WAKE OF EXITING S/W SHUD PUT A MIN ON ANY RAIN CHCS DURING THE MRNG HOURS TUE. HOWEVER WITH CDFNT STALLING IN NRN KY...COUPLED WITH DIFFERENTIAL HEATING AND OUTFLOW BNDRYS...WE WOULD EXPECT SCT TSTMS TO FIRE DURING THE AFTN. PLAN ON HIGHEST POPS IN THE NORTH (40 PCT)...NEAR FNT. WEAK RETURN FLOW ON TUESDAY NIGHT...NEAR SAID FRONTAL BNDRY IN OUR NRN FA...WILL HELP KEEP CHC OF SHWRS/TSTMS GOING ALL NIGHT. ACRS THE SOUTH WE WILL ALLOW DIURNAL CYCLE TO END PCPN LATE TUE EVNG. WARMFNT TO JUMP INTO THE UPR OHIO VLY ON WEDNESDAY...IN RESPONSE TO DVLPG LOW PRESSURE IN THE PLAINS. HOWEVER...ETA HINTS AT A WEAK BNDRY IN THE LOWER OHIO VALLEY ON WED...AS A RESULT PLAN TO KEEP CHC TSTMS GOING WED INTO WEDNESDAY EVNG OVR ENTIRE FA. LOOKS LIKE MUCH OF OUR FA WILL BE SAFELY TUCKED IN THE WARM SECTOR ON THURSDAY...SO WILL KEEP IT DRY DURING THE DAY. HAVE FOLLOWED SUITE OF MOS TEMPERATURE GUIDANCE TUE AND WED... HOWEVER ON THU GUIDE APPEARS TO BE LACKING SOMEWHAT ON MAX TEMPS... CONSIDERING DECENT SLY FLOW AND LACK OF ORGANIZED PCPN. AS A RESULT WILL BOOST ALL TEMPS TO NEAR OR ABOVE 80F. LONG TERM ... THURSDAY NIGHT THROUGH MONDAY: FRONT WILL DROP SOUTHEAST TO NEAR THE OHIO RIVER THURSDAY NIGHT AND CROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY FRIDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT THEN DECREASE DURING THE AFTERNOON. HIGH PRESSURE WILL BUILD IN ON SATURDAY WITH ATMOSPHERE DRYING OUT. CLOUDS WILL DECREASE SATURDAY AND SUNDAY BEFORE AN APPROACHING WARM FRONT BRINGS INCREASING CLOUDS AND A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AND MONDAY. TEMPERATURES WILL TURN A LITTLE COOLER ON SATURDAY AFTER THE FRONTAL PASSAGE AND AGAIN MONDAY WITH THE CLOUDS AND SHOWERS. HAVE STAYED PRETTY CLOSE TO MODIFIED EXTENDED GUIDANCE NUMBERS. .LMK...NONE. STUREY/MBS
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...LATE AFTERNOON AND TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL ILLINOIS WILL MOVE EAST INTO SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY WEST OF LOUISVILLE SHORTLY AFTER 5 PM EDT. THE STORMS WILL MOVE ACROSS NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS EVENING. ANY HAIL OR WIND DAMAGE WITH THESE STORMS IS EXPECTED TO BE ISOLATED. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KENTUCKY. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE AREA OVERNIGHT. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WEAK COLD FRONT WILL MOVE SOUTH INTO KENTUCKY TUESDAY. IT IS EXPECTED TO STALL...AND THEN LIFT BACK NORTH AS A WARM FRONT WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. MORE WIDESPREAD STORMS WILL ARRIVE LATE THURSDAY...AS A COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHOLZ
The Louisville radar (KLVX), 72 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed over the western half of the county.
Two trees were blown over roads north of Branchville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348901, 5348900.